Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 35, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 19, 1997, 8:16 PM EDT for Anderson County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1997, 8:16 PM EDT (00:16 UTC)
- Expired
- Jun 19, 1997, 10:15 PM EDT
- In force
- 119 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 200017 FFWMRX TNC001-200215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 816 PM EDT THU JUN 19 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...ANDERSON COUNTY AT 816 PM EDT DOPPLER RADAR CONTINUED TO SHOW AN ISOLATED THUNDERSTORM WITH HEAVY RAIN LOCATED IN CENTRAL ANDERSON COUNTY. RADAR RAINFALL ESTIMATES HAVE SHOWN THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS MOST OF THE CENTRAL PORTION OF ANDERSON COUNTY. ALTHOUGH THE THUNDERSTORM RESPONSIBLE FOR THE HEAVY RAIN IS WEAKENING THE THREAT FOR FLASH FLOODING WILL STILL EXIST MAINLY NEAR THE CLINTON AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:00 PM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 19, 3:00 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 300 PM EDT THU JUN 19 1997 MRX WSR-88D SHOWS ISOLATED TO WIDELY SCT CONVECTION ACROSS SE KY/ NRN PLATEAU AND WISE COUNTY OF SOUTHWEST VIRGINIA. THIS ACTIVITY WILL LIKELY BE DIURNAL IN NATURE AND WILL DISSIPATE BY AROUND SUNSET. WOULD SUGGEST HAVING A SLIGHT CHC OF EARLY EVENING THUNDERSTORMS FOR WESTERN COUNTIES OF SOUTHWEST VA AND NORTHERN PLATEAU. DUE TO CONTINUED WET GROUND AND PLENTY OF LO LVL MOISTURE...I ANTICIPATE ANOTHER ROUND OF FOG TONIGHT WITH SOME OF THE FOG BECOMING LOCALLY DENSE. MODELS IN GENERAL AGREEMENT WITH UPPER LVL FEATURES IN KEEPING MAIN WESTERLY FLOW WELL NORTH OF THE REGION. HOWEVER...A WEAK S/WV... CURRENTLY ACROSS THE GULF COAST STATES IS PROGGD TO LIFT SLOWLY NE TWD THE TN VALLEY THE NEXT 48 HOURS. UA ANALYSIS SHOWS RELATIVELY COOLER AIR ALOFT WITH THIS FEATURE AND EXPECT LAPSE RATES TO STEEPEN SOME...ESPECIALLY FOR SATURDAY AS 60 AVN HAS THE S/WV OVER THE FORECAST AREA. WOULD CALL FOR A 20 PERCENT CHC OF AFTERNOON/ EVENING THUNDERSTORMS FOR FRIDAY WITH A 30 PERCENT POP FOR SATURDAY AFTERNOON. OTHERWISE...PARTLY CLOUDY SKIES ANTICIPATED WITH MORNING FOG ANTICIPATED AGAIN FOR SATURDAY MORNING. DUE TO RELATIVELY MOIST SOILS...WOULD CONT TO TREND TWD THE COOLER FAN NOS. HAVE A GOOD NIGHT... DH
In the hours before
Local storm report, Jun 19, 8:02 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
800 PM EDT THU JUN 19 1997
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
750 PM NEAR CLINTON TN WIND DAMAGE
06/19/97 ANDERSON A TELEPHONE POLE DOWN AND A
FEW TREES DOWN JUST WEST OF
CLINTON. REPORT FROM
DISPATCH.Local storm report, Jun 19, 8:07 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
805 PM EDT THU JUN 19 1997
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
750 PM NEAR CLINTON TN WIND DAMAGE
06/19/97 ANDERSON A TELEPHONE POLE DOWN AND A
FEW TREES DOWN JUST WEST OF
CLINTON.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:39 PM EDT | Flash Flood Warning | MRX | Hamilton | 4 hr |
| Jun 20, 2:52 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 68 min |
| Jun 20, 3:48 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 42 min |
| Jun 20, 4:00 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 45 min |
| Jun 20, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 51 min |
| Jun 20, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Fentress | 54 min |
| Jun 20, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 44 min |
| Jun 20, 4:43 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 47 min |
| Jun 20, 4:52 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 53 min |
| Jun 20, 5:09 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 51 min |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.